Alert archive / California / Wind Advisories in 2022
Wind Advisory 45, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 27, 2022, 11:55 AM PST for Imperial County, California. It took effect at Nov 28, 2022, 12:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2022, 11:55 AM PST (19:55 UTC)
- In effect from
- Nov 28, 2022, 12:00 PM PST
- Expired
- Nov 29, 2022, 7:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS75 KPSR 271955 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1255 PM MST Sun Nov 27 2022 CAZ562-566-281200- /O.NEW.KPSR.WI.Y.0045.221128T2000Z-221129T1500Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1155 AM PST Sun Nov 27 2022 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 7 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...From noon Monday to 7 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
699 WWUS75 KPSR 280817 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 117 AM MST Mon Nov 28 2022 CAZ562-566-282330- /O.CON.KPSR.WI.Y.0045.221128T2000Z-221129T1500Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1217 AM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...From noon Monday to 7 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
410 WWUS75 KPSR 281940 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1240 PM MST Mon Nov 28 2022 CAZ562-566-291200- /O.CON.KPSR.WI.Y.0045.221128T2000Z-221129T1500Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 1140 AM PST Mon Nov 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. Localized areas of blowing dust possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
015 WWUS75 KPSR 291053 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 353 AM MST Tue Nov 29 2022 CAZ562-566-291500- /O.CON.KPSR.WI.Y.0045.000000T0000Z-221129T1500Z/ Imperial County Southwest-Imperial County West- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 253 AM PST Tue Nov 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County and Western Imperial County. * WHEN...Until 7 AM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
318 WWUS75 KPSR 291458 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 758 AM MST Tue Nov 29 2022 CAZ562-566-291600- /O.EXP.KPSR.WI.Y.0045.000000T0000Z-221129T1500Z/ Imperial County Southwest-Imperial County West- Including the cities of Mountain Spring, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 658 AM PST Tue Nov 29 2022 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Windy conditions will continue to taper off this morning. However, there may be occasional gusts up to 25 to 35 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 27, 9:11 AM PST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 27, 9:11 AM PST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1011 AM MST Sun Nov 27 2022 .UPDATE...Updated 18z Aviation Discussion. && .SYNOPSIS... Pleasant weather conditions will continue early this week with temperatures hovering near the seasonal average. A quick moving weather disturbance north of the area will pull a cold front through the region Tuesday resulting in isolated breezy conditions and somewhat cooler temperatures. However, readings will quickly moderate back towards normal levels during the latter half of the week ahead of the next weather disturbance arriving over the weekend and early next week. && .DISCUSSION... Objective analysis and WV imagery depict a low amplitude wave and associated trough axis sweeping through the region early this morning acting to reinforce a dry, continental airmass over the forecast area. Other than some mid/high clouds forced through the midlevel cold advection and favorable jet orientation across far eastern AZ, no other impacts would be expected with this wave as heights and thermal profiles rapidly rebound by this afternoon. Thus, confidence is excellent of a near persistence forecast through Monday morning. Amplifying ridging across the north Pacific over the next several days will force downstream mean troughing through the northern portions of the western and central Conus. The entire ensemble suite remains in very good agreement that the primary negative PV anomaly and bulk of height falls will stay relegated well north of the forecast area with only a trailing trough and decaying cold front descending into the CWA. With only modest height falls and jet energy locally, the strongest winds (possibly nearing advisory criteria) should only be experienced in the most favorable locations of western Imperial County. The lack of forcing mechanisms will also preclude any notable precipitation chances with at best a 10% chance of squeezing out a light shower over higher terrain in far eastern AZ. The most evident impact from this system will be temperatures cooling ~5F and chances for isolated freezing temperatures. Latest NBM forecasts suggest a 20-40% chance of reaching 32F Wednesday morning in both sheltered valley locations of SW AZ and higher terrain valleys of Southern Gila Co (though technically both these locations have already touched 32F this season). Given these types of readings are very typical for late Nov, impacts would be minimal. During the latter half of the week, some measure of quasi-zonal flow or even shortwave ridging will return to the forecast area with a tendency for retrogressive longwave features. One key to the forecast appears to be the evolution of the high amplitude ridge east of the dateline and development of meridional flow downstream in the northeast Pacific. At first glance, ensemble spread does not appear extreme, however differences in the details could result in more notable changes in the forecast. One subset of models (including operational members in a general sense), establish mean troughing along the West Coast placing the CWA in broad cyclonic flow and partially tapping subtropical moisture towards the weekend. However, another subset of ensemble members become more retrogressive with wave breaking in the northeast Pacific attempting to establish a blocking pattern while also allowing Gulf of Mexico subtropical ridging to build westward into the SW Conus. Arguments can be made for either outcome, or even some semblance in between. As would be expected, official NBM forecasts advertise an outcome closer to the median, so it would not be surprising if forecasts for the weekend and early next week trend either towards warmer and drier, or cooler and wetter in the coming days. && .AVIATION...Updated 1715Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; and Southeast California/Southwest Arizona including KIPL and KBLH: Favorable flight weather for this TAF period. Very light winds continue for all terminals. IWA/PHX will see a slight diurnal shift to a westerly direction for a short period late this afternoon and early evening before changing back to easterly overnight. Otherwise, just some sct-bkn high clouds working across the region overnight and into Monday morning. && .FIRE WEATHER... Dry conditions with near normal temperatures will be common through Monday before a cold front and slightly cooler temperatures spread into the districts during the middle of the week. A modest increase in winds near terrain features are likely Monday and Tuesday, however nothing unusually strong or near critical thresholds. Minimum afternoon humidity levels will mostly fall in a 20-30% range except slightly higher behind the cold front Tuesday. Overnight recovery will continue to be good to excellent in a 50-90% range. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...18 AVIATION...Frieders FIRE WEATHER...18
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.